MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRALIGHT ST W/ ECHO; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRALIGHT ST W/ ECHO; SURGICAL MESH
Catalog Number 5955450
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/29/2024
Type of Reportable Event Malfunction
Event or Problem Description
As reported, during a laparoscopic umbilical hernia procedure, the yellow anchor of the ventralight st echo ps became trapped under the patient¿s umbilicus when the surgeon pulled the blue retrieval loop out of patient through the umbilicus.It was reported that no anatomical difficultly (scar tissue or excessive omentum) was noted.The surgeon removed the echo ps and implanted the mesh without the use of the echo ps.The mesh was successfully implanted.There was no patient injury.
 
Additional Manufacturer Narrative
As reported, the yellow anchor of the ventralight st w/echo ps detached when pulled through the umbilicus.Note the instructions-for-use instruct the user to ¿avoid going directly through the umbilicus.¿ photo provided shows a portion of the inflation tube and the detached yellow anchor in a surgical tray.Photo does not assist in determining root cause.It is reported that the sample is being returned for evaluation; however, has not been received.At this time, no conclusions can be made.If/when the sample is returned and evaluated a supplemental mdr will be submitted.Review of manufacturing records confirms product was manufactured to specification.To date, this is the only reported complaint for this manufacturing lot of (b)(4) units released for distribution in april 2023.The instructions-for-use provided with the device state: once the ventralight st mesh with echo positioning system is inserted into the abdomen, use a grasper to locate the blue retrieval loop on the inflation tube, ensuring that the blue inflation tube is not wrapped around the mesh and is clearly visible.Pass a suture passer device through healthy skin at the center of the hernia defect (avoid going directly through the umbilicus).Grasp the blue retrieval loop and pull the retrieval loop and inflation tube out of the abdominal cavity.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : not returned.
 
Additional Manufacturer Narrative
As reported, the yellow anchor of the ventra light st w/echo ps detached when pulled through the umbilicus.Note the instructions-for-use instruct the user to ¿avoid going directly through the umbilicus.¿ photo provided shows a portion of the inflation tube and the detached yellow anchor in a surgical tray.Photo does not assist in determining root cause.It is reported that the sample is being returned for evaluation; however, has not been received.At this time, no conclusions can be made.If/when the sample is returned and evaluated a supplemental mdr will be submitted.Review of manufacturing records confirms product was manufactured to specification.To date, this is the only reported complaint for this manufacturing lot of (b)(4) units released for distribution in april 2023.The instructions-for-use provided with the device state: once the ventra light st mesh with echo positioning system is inserted into the abdomen, use a grasper to locate the blue retrieval loop on the inflation tube, ensuring that the blue inflation tube is not wrapped around the mesh and is clearly visible.Pass a suture passer device through healthy skin at the center of the hernia defect (avoid going directly through the umbilicus).Grasp the blue retrieval loop and pull the retrieval loop and inflation tube out of the abdominal cavity.Addendum: this is an addendum to the initial mdr submitted to document the result of sample evaluation.Evaluation of the returned echo ps assembly and detached yellow anchor was conducted.The evaluation finds the inflation tube had been cut in two places indicating the inflation tube was cut during use and the removal process.However, a portion of the inflation tube was not returned with the device.Based on not having the entire inflation tube returned for review a definitive conclusion as to the cause of the anchor detachment cannot be made.However, it is possible the anchor detached due to forces applied while pulling the inflation tube through the umbilicus.Per the instructions-for-use, supplied with the device, instructs the user to avoid going directly through the umbilicus.Our records continue to show there have been no other reported complaints to date for this lot.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : sample evaluated.
 
Event or Problem Description
As reported, during a laparoscopic umbilical hernia procedure, the yellow anchor of the ventra light st echo ps became trapped under the patient¿s umbilicus when the surgeon pulled the blue retrieval loop out of patient through the umbilicus.It was reported that no anatomical difficultly (scar tissue or excessive omentum) was noted.The surgeon removed the echo ps and implanted the mesh without the use of the echo ps.The mesh was successfully implanted.There was no patient injury.

Brand Name
VENTRALIGHT ST W/ ECHO
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key18958281
Report Number1213643-2024-00098
Device Sequence Number9345973
Product Code FTL
UDI-Device Identifier00801741031717
UDI-Public(01)00801741031717
Combination Product (Y/N)N
Initial Reporter CountryHK
PMA/510(K) Number
K130968
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/28/2025
Device Catalogue Number5955450
Device Lot NumberHUHP0813
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/29/2024
Supplement Date Received by Manufacturer04/10/2024
Initial Report FDA Received Date03/22/2024
Supplement Report FDA Received Date04/18/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/24/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown